From Graduates of Our Programs:

"I love being drug-free!!!"

 
header34c.jpg
Home arrow Drug Information arrow Opiates and Prescription Painkillers arrow Two Personal Stories of Methadone Withdrawal:

Two Personal Stories of Methadone Withdrawal:

Print Email


"I've been on both ends of withdrawals, heroin and methadone, every patient of methadone will always tell you the same, as I do; I can kick heroin anytime, but methadone that is something else. In 15 yrs of heroin addiction, I've kicked 3 times, 'cold-turkey'. In 10 years on methadone I've never kicked methadone.

"Once I landed in jail, I had to do 72 hours of jail time before I got to see the judge. I was literally on the floor screaming my guts out. About 12 hours before I was to see the judge, I demanded to be taken to the hospital, I just couldn't take it. I was cuffed, and looking like a 'chair' was glued to my back, I limped to the ambulance, since I couldn't lift my leg to climb into the back, the police grabbed me on both sides and shoved me in like a sack of potatoes, I fell flat on my face. The doctor, realizing my condition and that it was severe, gave me a shot of methadone. The relief was immediate.

"I was returned to the precinct and 2 days later I was in the same condition! Never did I go through such hell in all my days.

"The intensity of methadone withdrawal is just too much! I could never do it. By the way, about 5 years ago one inmate went into convulsions and upon falling, he hit the metal bars and died."


-----------------


" On Sunday morning, March 30, I took my last dose of methadone. I have been on 80 mgs of methadone for the past 6 months.

"My doctor, an anesthesiologist, writes prescriptions for 125 tablets. This lasts 15 days. I signed a contract with him that basically says I will use the same pharmacy, I will not get meds from other physicians, and if I run out before the 15 days is up I just have to go without. I didn't mind signing the contract at all, and I have abided by all the stipulations. I called him for a refill on Friday. No response. I called again on Saturday. No response. I called his home on Sunday. No response. On Sunday I took my last dose. I hate anything having this much control over me. I find it very demeaning to be so dependent on a bottle of pills.

"On Monday I called his office. They informed me that he was on vacation this week. Panic descended . . . and so did withdrawal symptoms. At first I just got kinda nervous, jittery. My doctor has told me that methadone is not addicting. That is contrary to everything and anything I've ever heard or read about the drug. I never questioned him why he thought methadone wasn't addicting. I was hoping I'd never have to find out. What my body went through for the next 48 hours was one severe blow after another. I kept trying to tell myself I just had the flu. Just crawl in bed for 3 days and sweat it out. Of course I knew this wasn't true but I was going to play whatever mind game it took to get me through this. After the jitters, the muscle contractures started. It felt like the muscles in my legs and then in my arms were like rubber bands, being stretched and pulled to their max and then constricting to a shape that wasn't natural. Then came the sweats, diarrhea, hallucinations.

"I remember trying to dial the phone. It was a number I've called a thousand times before, only now I couldn't remember it. For that matter, I couldn't even hold the phone . . . I kept dropping it. My muscles were out of control. The pain that led me to methadone returned with a vengeance. In a strange way it was like an old friend. I knew it well and understood it completely. The combination of withdrawal and pain was too much. The all too familiar thoughts of suicide were returning.

"It was now Tuesday morning. I called the pharmacist and explained the situation. By 1:10 PM I had 8 methadone tablets. I took the entire dose at once - all 8 tablets. Within 2 hours my muscles had stopped screaming, my head was beginning to clear, and the pain was lessening.

"It's now Thursday morning. I'm still not back to myself . . . but much better. The assault on my body was indeed very traumatic . . . I lost 7 pounds and am still very shaky. Addiction is indeed a dangerous thing and should be avoided. I must admit when I was in the throes of withdrawal there's not much I wouldn't have done to relieve the symptoms. "



Add this page to your favorite Social Bookmarking websites:
 
Prev
 
Website Design and Construction by Worldwide TeleNet
Website Design and Development by Worldwide TeleNet
Website Hosting by Worldwide TeleNet
Worldwide TeleNet © 1995-2017